Patient Case Summary
|A female patient mentioned that she tried a new face product and a rash began around the same time period. She stopped using it, but it continued to get worse despite steroid cream treatment.
In addition to having a history of pheochromocytoma the patient had tried the following medications:
- Antihistamines such as benadryl
- Long acting antihistamines such as Zyrtec, Allegra, Xyzal
- Topical steroids stronger than 1% hydrocortisone
Primary Care Provider's Question
|This is likely contact dermatitis - but my former treatment did not succeed. Can you suggest an alternative please?
Our Dermatologist's Response
|Thank you for your consult. Based on the reviewed photos and history, it appears your patient has an eyelid dermatitis. Frequently an eyelid dermatitis is due to an allergen you touched with your hand and then transferred to your eyelids. Sometimes there can be an underlying eczema as well. Sometimes it can be due to aeroallergens like fragrances, or something you directly applied to the face (like a moisturizer, anti-aging cream, etc) which it sounds like was the trigger for her.
I recommend a topical medication called Tacrolimus, which typically works really well for an eyelid dermatitis. Apply it twice a day. This is a steroid-free medication. Sometimes it can be a little irritating to the skin or have a burning sensation when they first start using it, but that goes away after a few applications. Most people see significant improvement after a week of use. Frequently this medication requires a prior authorization. If she has a history of eczema at all, then that sometimes can help get it covered. Hope that helps!
Example images of Eyelid Dermatitis
Interested in learning more about Modern Ritual's virtual dermatology program?Please reach out to email@example.com